MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Catalog Number MA15-8NS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device serial/lot number is unknown; therefore, udi: (b)(4).Concomitant med products and therapy dates: attachment device, 01/01/2019.Device manufacture date is unknown.The device serial or lot number is unknown.The actual device was returned for evaluation.Quality engineering evaluated of the device, it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to corrosion, debris and residue buildup in the attachment devices locking mechanism assembly which prevented the lock tabs from moving into place, which was due to improper cleaning (user error).If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that the cutter device became stuck inside of the attachment device.During in-house engineering evaluation, it was determined that the cutter device was broken off below the laser marking and stuck inside of the attachment device.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9275655
Report Number1045834-2019-54824
Device Sequence Number1564997
Product Code HBE
UDI-Device Identifier00845384004615
UDI-Public00845384004615
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA15-8NS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1